Blog

10 Facts: Is Acetaminophen A Blood Thinner

is acetaminophen a blood thinner
TELL FRIENDS

Facts About Acetaminophen

1. Similar effects with aspirin and ibuprofen

Acetaminophen is a medicine that has similar effects with aspirin and ibuprofen, being taken for relief of pain and fever. In comparison to the two, the advantages of taking acetaminophen is the fact that it doesn’t cause stomach upset and is also a better option for individuals with experiences of heart problems.

    READ MORE

2. Is acetaminophen a blood thinner

No, the medicine is not considered a blood thinner, which also makes it different from aspirin and ibuprofen. Patients with bleeding concerns may be prescribed with the use of acetaminophen. It is also safe for children.

3. Medium pain relief

Acetaminophen’s strength against pain is considered medium. It is generally recommended for headaches and other minor pains, and it is a common ingredient in medicines in the treatment of colds.

It is also used for treating severe pain in combination with other analgesics. Doctors may recommend it for the relief of arthritis pain.

Recent studies have shown the substance to be less efficient with osteoarthritis.

4. Notify the doctor

Patients should make it clear with their attending doctor or dentist if currently taking any medicine containing the substance.

Even though acetaminophen isn’t a blood thinner, large quantities in the human body can have negative effects especially during medical procedures where blood loss is possible.

5. Dosage

Acetaminophen should be taken in precise doses: 325–650 mg every four or six hours. An adult or a child over the age of 12 must take less than 4 g (4,000 mg) in 24 hours. Children between 6 and 12 years old should not take more than 4 doses a day.

The dosage for a child is between 150–300 mg. Children under the age of 2 can take acetaminophen if a doctor recommends it. An overdose can cause nausea, vomiting, sweating, yellowish skin or eyes, and diarrhea.

6. Ingredient to a variety of products

Acetaminophen is commonly known with the brand name Tylenol, but this substance is an ingredient to more than 600 different medicines, including Theraflu, Nyquil, Panadol, Contac, Formula 44, Aspirin-Free Singlet, and Anacin.

If undergoing treatment with the use of acetaminophen, it’s important to check the ingredients of all other medicine currently in use, in order prevent going over the recommended dosage.

7. Side effects

The main side effect of the substance is liver toxicity. Generally, all medicines containing acetaminophen should be a warning to consumers that the active ingredient can have negative effects on the liver.

In specific conditions and when mixed with opioids, acetaminophen can cause hearing loss.

8. Alcohol intake

The myth that acetaminophen is an excellent cure for hangover is not only false, but also very dangerous.

Experts from the National Institutes of Health recommend not mixing the medicine with alcohol. The association between the substance and alcohol increases the risks of liver damage and kidney disease.

Besides, acetaminophen is not recommended for persons with a history of alcoholism.

9. Available in prescription and non-prescription form

The substance is available in both prescription and non-prescription form, but it doesn’t make the consumption less dangerous with the non-prescription type.

If there is no prescription with specific instructions from a specialist, acetaminophen should only be used for a maximum of 10 days for relief of pain (children: five days only) and three days when taken to reduce fever.

10. Popularly known as paracetamol worldwide

Another name for acetaminophen is paracetamol, a term commonly used worldwide. Some medicines may also mark the presence of the ingredient using the letters “APAP” (acetyl-para-aminophenol). Acetaminophen is a term used mostly in the USA and Japan.

ibuprofen

    READ MORE

Next Page >>

Yellow Teeth
Comments

Leave a Reply

Your email address will not be published. Required fields are marked *


7 + 7 =